Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Tulsa, OK

September 27, 2007Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 27, 2007, 2:25 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2007, 2:25 PM CDT (19:25 UTC)
Expired
Sep 27, 2007, 3:30 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 2:26 PM CDTHAIL 0.881 N Sobol, OK
Sep 27, 2:28 PM CDTTSTM WND GST 651 N Sobol, OK
Sep 27, 2:40 PM CDTHAIL 0.882 Wsw Sobol, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 271924
SVRTSA
OKC023-127-272100-
/O.NEW.KTSA.SV.W.0182.070927T1925Z-070927T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 400 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF
  OLETA...MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT TOWSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3390 9536 3423 9538 3425 9512 3415 9513
      3415 9514 3395 9514 3393 9516 3395 9523
      3391 9524
TIME...MOT...LOC 1925Z 354DEG 11KT 3417 9524

$$
2 follow-up statements
000 
WWUS54 KTSA 271957
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT THU SEP 27 2007

OKC023-127-272100-
/O.CON.KTSA.SV.W.0182.000000T0000Z-070927T2100Z/
CHOCTAW OK-PUSHMATAHA OK-
256 PM CDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN PUSHMATAHA AND EASTERN CHOCTAW COUNTIES...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR SOBOL...MOVING
SOUTH AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE 
SIZE OF NICKELS AND DAMAGING WINDS TO 65 MPH IN FAR SOUTHEAST 
PUSHMATAHA COUNTY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT TOWSON...
SWINK AND HUSKEY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3390 9536 3417 9538 3418 9515 3415 9513
      3415 9514 3395 9514 3393 9516 3395 9523
      3391 9524
TIME...MOT...LOC 1956Z 354DEG 11KT 3412 9531

$$
000 
WWUS54 KTSA 272030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT THU SEP 27 2007

OKC023-127-272038-
/O.CAN.KTSA.SV.W.0182.000000T0000Z-070927T2100Z/
CHOCTAW OK-PUSHMATAHA OK-
328 PM CDT THU SEP 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHWEST INTO CENTRAL PORTIONS OF 
CHOCTAW COUNTY. LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY WITH 
THIS STORM.

LAT...LON 3390 9536 3417 9538 3418 9515 3415 9513
      3415 9514 3395 9514 3393 9516 3395 9523
      3391 9524
TIME...MOT...LOC 2028Z 354DEG 11KT 3402 9530

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 10:20 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 27, 10:20 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CDT THU SEP 27 2007

.DISCUSSION...
THE MORNING FOG IS FINALLY STARTED TO LIFT. ENOUGH REMAINS THAT
UPDATED TO KEEP A MENTION FOR THE REST OF THE MORNING IN PLACES.
SHOULD SEE PLENTY OF SUN THIS AFTERNOON WHICH WILL ALLOW IT TO
WARM TO NEAR THE FORECAST HIGHS.  WILL UPDATE AGAIN AROUND NOON.
AT THAT TIME WILL ALSO UPDATE THE HWO TO GET RID OF THE FOG
AS WELL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....14
Hazardous weather outlook, Sep 27, 11:50 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU SEP 27 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1150 AM CDT THU SEP 27 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL BRING DRY AND WARM WEATHER TO THE AREA
FRIDAY AND SATURDAY.  A COLD FRONT WILL TRY TO MOVE INTO THE
AREA SUNDAY BRINGING A CHANCE OF THUNDERSTORMS.  THUNDERSTORMS
WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY WITH AS ANOTHER
FRONT TRIES TO MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 27, 2:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU SEP 27 2007

OKZ049-053-271945-
CHOCTAW OK-PUSHMATAHA OK-
216 PM CDT THU SEP 27 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SOBOL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SWINK...SOBOL AND CORINNE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3399 9523 3425 9535 3432 9516 3424 9510
      3422 9512 3416 9513 3415 9514 3402 9515
TIME...MOT...LOC 1916Z 335DEG 9KT 3420 9521

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:16 PM CDTSpecial Weather StatementTSAPushmataha29 min
Sep 27, 3:13 PM CDTSevere Thunderstorm WarningTSAChoctaw92 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.